Nebraska, 2006

Damaging Wind in Nebraska, June 16, 2006

June 16, 2006 · NWS LBF · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$40,000
Crop damage
$10,000
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before the first event at Jun 16, 1:30 PM CST, 0 minutes earlier.

Area forecast discussion, Jun 16, 1:30 PM CST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
230 PM CDT FRI JUN 16 2006

.NEAR TERM...
    THE BOUNDARY LAYER IN WESTERN NEBRASKA HAD BEEN PRETTY WELL
WORKED OVER WITH THE STORMS THIS MORNING AND EARLY AFTERNOON...AND
WE WOULD EXPECT IT TO TAKE SOME TIME TO RELOAD. HOWEVER...NORTH
CENTRAL THROUGH SOUTH CENTRAL NEBRASKA NEBRASKA SHOWED SURFACE BASED
CONVECTIVE ENERGY ON THE ORDER OF 1200-2000J/KG EXTENDING INTO
EXTREME SOUTHWEST NEBRASKA. LOOKING AT THE 18Z SURFACE BASED
CONVECTIVE ENERGY...IT APPEARS THAT THE STRONGEST CHANCES OF SEVERE
WEATHER ARE EAST OF A LINE FROM ONEILL THROUGH BROKEN BOW TO
IMPERIAL. SEVERE THUNDERSTORM WATCHES ARE ALREADY IN EFFEC FOR MUCH
OF THAT AREA. WE WOULD NOT BE SURPRISED IF THE NEED FOR ONE FARTHER
WEST MUGHT BE REQUIRED AS THE STORMS COME OUT OF NORTHEAST COLORADO.
AREAS NORTH AND WEST OF A VTN-TIF-OGA LINE SHOULD STAY DRY TONIGHT.
WITH THE SLOW-MOVING UPPER SYSTEM...THE REST OF CENTRAL AND
SOUTHWEST NEBRASKA WILL NOT CLEAR OUT TOO QUICKLY...PROBABLY NOT
UNTIL LATE SATURDAY MORNING OR EARLY AFTERNOON. AFTER THAT...DRY
WEATHER IS LIKELY THROUGH THE WEEKEND. AFTER CLOUDS CLEAR OUT
SATURDAY...DAYTIME HIGHS WILL RETURN TO THE UPPER 80S TO POSSIBLY
AROUND 90 IN PARTS OF THE SOUTHWEST. IN THE NORTH CENTRAL ZONES...80
TO 85 IS MORE LIKELY.
&&

.EXTENDED...
    THE SURFACE FRONT WILL BEGIN WORKING ITS WAY TO THE NORTHEAST
MONDAY AND BECOME STATIONARY ALONG THE SOUTH DAKOTA BORDER. SO...
HIGHS IN THE 90S ARE LIKELY TO CONTINUE THROUGH WEDNESDAY. BY LATE
MONDAY NIGHT THEN...FLOW FROM THE GULF OF MEXICO RETURNS AND LIFTS
UP OVER THE FRONT ON THE NORTHERN PLAINS. AS THE FRONT DRIFTS
SOUTHWARD...THERE IS A POSSIBILITY OF THUNDERSTORMS IN THE NORTH BY
TUESDAY NIGHT AND OVER A LARGE PART OF WESTERN AND NORTH CENTRAL
NEBRASKA BY WEDNESDAY EVENING. AND TAPERING OFF FROM THE NORTH AND
WEST BY LATE WEDNESDAY NIGHT AND EARLY THURSDAY. THERE IS A
POSSIBILITY OF THUNDERSTORMS AGAIN FRIDAY IN THE SOUTH AND EAST AS
THE FRONT RETREATS AGAIN.
&&

.SYNOPSIS...
    AT 1800Z...HAND ANALYSIS SHOWED A SURFACE BOUNDARY/FRONT FROM A
LOW IN SOUTHWEST MANITOBA THROUGH THE CENTRAL DAKOTAS AND SOUTHWEST
NEBRASKA INTO SOUTHEAST COLORADO. SURFACE DEWPOINTS EAST OF THE
BOUNDARY WERE AT OR ABOVE 65F FROM CENTRAL NEBRASKA TO AS FAR NORTH
AS SOUTHERN MANITOBA. IN THE UPPER LEVELS...6.7U IMAGERY HAD A
DEVELOPING WAVE IN THE NEBRASKA PANHANDLE WITH A BAROCLINIC ZONE
DRAPING THROUGH SOUTHWEST NEBRASKA AND WESTERN KANSAS INTO THE
TEXAS-OKLAHOMA PANHANDLE.
&&

.LBF WATCHES/WARNINGS/ADVISORIES...NEZ007-010-028-029 SEVERE
                                   THUNDERSTORM WATCH 490
                                   UNTIL 00Z
                                   NEZ071 SEVERE THUNDERSTORM
                                   WATCH 491 UNTIL 02Z.
&&

SPRINGER
Hazardous weather outlook, Jun 16, 10:54 AM CST, 2 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1154 AM CDT FRI JUN 16 2006

NEZ004>010-022>029-035>038-056>059-069>071-094-171200-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
1154 AM CDT FRI JUN 16 2006 /1054 AM MDT FRI JUN 16 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE ACROSS ALL OF WESTERN
AND NORTH CENTRAL NEBRASKA THIS AFTERNOON. THE MOST WIDESPREAD
CONVECTION WILL BE ALONG AND EAST OF HIGHWAY 83 WHERE HEAVY
RAINFALL MAY ALSO BE EXPECTED. ADDITIONAL STORMS WILL MOVE INTO
THE PANHANDLE AND WESTERN NEBRASKA BY LATE AFTERNOON AND EVENING.
SEVERE THUNDERSTORM DEVELOPMENT IS EXPECTED MAINLY ALOND AND EAST
OF AN IMPERIAL TO VALENTINE LINE...WITH LARGE HAIL THE MAIN
THREAT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THUNDERSTORMS WILL CONTINUE OVER EASTERN PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA THROUGH SATURDAY MORNING BEFORE THE FRONT
PUSHES EAST OUT OF THE AREA. AT THIS TIME THUNDERSTORMS SATURDAY
MORNING ARE NOT EXPECTED TO REACH SEVERE LIMITS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/LBF(ALL LOWERCASE)

POWER/13

The radar

The Sioux Falls radar (KFSD), 174 km away, was scanning. The volume nearest the first event began at 19:30 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Holt

When
June 16, 1:30 PM CST
Where
Holt County, 15 mi N of Page
Measured
61 kt (70 mph) estimated gust
Property damage
$40,000
Crop damage
$10,000
Reported by
GENERAL PUBLIC
Coordinates
42.617, -98.417

Thunderstorm winds knocked over a center pivot irrigation system, moved a storage shed off of the foundation, and broke tree limbs up to a foot in diameter.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2006Every state in 2006This day in weather historyWarnings in Nebraska, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5510818.